Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 4, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Feb 12, 2019, 2:52 PM EST for 7 counties in Georgia. It was in force for 23 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 12, 2019, 2:52 PM EST (19:52 UTC)
- Expired
- Feb 12, 2019, 3:15 PM EST
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bibb County, GA, Bleckley County, GA, Crawford County, GA, Houston County, GA, Peach County, GA, Twiggs County, GA, Wilkinson County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 3:00 PM EST | TSTM WND DMG | 3 Sse Lakewood, GA | SIGNIFICANT DAMAGE TO A MOBILE HOME OCCURED ON THE 2500 BLOCK OF US 41 WHEN A TREE FELLONTO THE RESIDENCE. ANOTHER PROPERTY SUSTAINED MINOR DAMAGE AT THIS LOCATION. |
| Feb 12, 3:03 PM EST | TSTM WND DMG | 1 Ne Perry, GA | MULTIPLE REPORTS OF SIGNIFICANT DAMAGE TO HOMES ON THE NORTH SIDE OF PERRY. |
| Feb 12, 3:05 PM EST | TSTM WND DMG | 2 Wnw Sand Bed, GA | TREE REPORTED DOWN IN THE ROADWAY ON KINGS CHAPEL RD NEAR THE INTERSECTION WITH ARENA RD. |
| Feb 12, 3:10 PM EST | TSTM WND DMG | 2 Sse Houston Lake, GA | MINOR STRUCTUAL DAMAGE TO A RESIDENCE ON OLD WINMILL RD |
| Feb 12, 3:12 PM EST | TSTM WND DMG | Sand Bed, GA | TREE REPORTED DOWN IN THE ROADWAY ON HWY 247 DUE SOUTH OF FRITO LAY INC. |
| Feb 12, 3:15 PM EST | TSTM WND DMG | 2 Nw Bullard, GA | TREE AND POWERLINE DOWN AT 1804 NEW BULLARD RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
955
WUUS52 KFFC 121952
SVRFFC
GAC021-023-079-153-225-289-319-122015-
/O.NEW.KFFC.SV.W.0004.190212T1952Z-190212T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
252 PM EST TUE FEB 12 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
West central Wilkinson County in central Georgia...
Bibb County in central Georgia...
Twiggs County in central Georgia...
Northwestern Bleckley County in central Georgia...
Eastern Peach County in central Georgia...
East central Crawford County in central Georgia...
Houston County in central Georgia...
* Until 315 PM EST.
* At 252 PM EST, a severe thunderstorm was located near Lee Pope, or
7 miles north of Fort Valley, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Macon, Perry, Cochran, Jeffersonville, Warner Robins, Centerville,
Byron, Gordon, Robins Air Force Base, Marion, Hayneville,
Tarversville, Meadowdale, Houston Lake, Grove Park, Royal, District
Path, Powerville, Moss Oak and Skipperton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3237 8385 3238 8384 3244 8384 3283 8381
3286 8355 3284 8352 3287 8346 3289 8329
3238 8329 3238 8347 3240 8350 3239 8351
3240 8352 3238 8355
TIME...MOT...LOC 1952Z 261DEG 41KT 3267 8387
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 2:00 PM EST, 52 minutes earlier.
Area forecast discussion, Feb 12, 2:00 PM EST, 52 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 200 PM EST Tue Feb 12 2019 .SHORT TERM /Tonight through Wednesday Night/... A cold front is expected to exit the area tonight. A line of heavy showers and some brief thunderstorms are associated and will move across the rest of the forecast area this afternoon and possibly early evening before ending. Some strong gusty winds have been associated with the line. A much drier airmass will move over the area during the overnight and continue the rest of the short term. Forecast low temperatures are running about 2-6 degrees above normal tonight and within a few degrees of normal Wednesday night. Forecast high temperatures are running near to about 2-4 degrees below normal for Wednesday. BDL .LONG TERM /Thursday through Tuesday/... No significant changes made in the Long-Term Forecast period at this time. Still looks like a wet pattern setting up across the region as the upper flow remains fairly flat but active. Please see the previous Long-Term Forecast discussion below. 20 Previous LONG TERM Discussion /Wednesday Night through Monday/... The long term portion begins in one of the few dry periods as surface high resides right over the area through Thu morning. This looks to be the coldest morning of the long term as good radiational cooling setup allows for sub freezing conditions over a good portion of the northern tier. Zonal flow aloft means systems will move in quickly and often beginning Fri. Already some differences creep into the models with the GFS having a sharper trough and consequently more QPF. Have used a blend for now which still yields likely pops for the northern tier and chance for Central GA. More substantial system in store for Sat as low pressure tracks across the Tennessee Valley and drags a frontal boundary across the area and what looks like a washout of a Sat for most areas. With the zonal flow aloft not going away, we just never can really get a clearing front through the area. Sunday looks like it could be wet as well now, at least for Central GA with North GA possibly clearing out early in the day. Enough instability present to warrant inclusion of slight chance thunder for Sunday afternoon. It should be noted that in the super long term, this pattern looks to persist and has the chances of bringing copious amounts of rainfall to portions of the area should models verify. Deese && .AVIATION... 18Z Update... Most conditions MVFR or short improving to MVFR ceilings. Highly variable conditions expected with a line of heavier showers and possible brief thunderstorms with brief IFR conditions associated possible. Conditions improve to VFR overnight. Surface winds SSW 10-15kts with gusts up to around 25 kts, becoming west 10-15 kts then diminishing some. //ATL Confidence...18Z Update... Low to Medium confidence for ceilings/vsbys associated with line of showers. Medium to High confidence for winds. BDL && .PRELIMINARY POINT TEMPS/POPS... Athens 36 57 33 63 / 50 0 0 5 Atlanta 36 54 36 62 / 50 0 0 5 Blairsville 30 49 28 58 / 40 0 0 5 Cartersville 34 54 33 61 / 30 0 0 5 Columbus 39 59 35 64 / 50 0 0 5 Gainesville 35 53 34 61 / 50 0 0 5 Macon 39 59 34 65 / 50 0 0 5 Rome 34 54 33 61 / 20 0 0 5 Peachtree City 36 56 33 62 / 50 0 0 5 Vidalia 45 61 36 67 / 70 5 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....20 AVIATION...BDL
Hazardous weather outlook, Feb 12, 10:42 AM EST, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1042 AM EST Tue Feb 12 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-131545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1042 AM EST Tue Feb 12 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Patchy dense fog will continue to impact portions of eastern Georgia through the rest of the morning hours. A line of showers with isolated embedded thunderstorms will move through the area through this afternoon and evening. Although widespread severe weather is not anticipated, a few of the storms could be strong producing damaging winds and heavy rainfall. An isolated tornado cannot be ruled out, especially across portions of west and central Georgia later this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Isolated thunderstorms will be possible again on Sunday as a series of storm systems move across the outlook area. In addition, some localized flooding will be possible as the potential for locally heavy rainfall will exist. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Feb 12, 2:20 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
220 PM EST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 2 NNE RIVERDALE 33.60N 84.41W
02/12/2019 CLAYTON GA COUNTY OFFICIAL
CLAYTON COUNTY EMERGENCY SERVICES REPORTED SEVERAL
TREES AND POWER LINES BLOWN DOWN AROUND THE LAUREL PARK
APARTMENTS ALONG GEORGIA HIGHWAY 85 ON THE NORTH SIDE OF
RIVERDALE.
&&
EVENT NUMBER FFC1900018
20Special weather statement, Feb 12, 2:26 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
226 PM EST TUE FEB 12 2019
GAZ025-027-035>038-047>050-056>060-068>072-082-122015-
Butts GA-Morgan GA-Putnam GA-Walton GA-Monroe GA-Jones GA-Jasper GA-
Newton GA-Pike GA-Henry GA-Madison GA-Jackson GA-Lamar GA-Barrow GA-
Bibb GA-Upson GA-Oglethorpe GA-Spalding GA-Clarke GA-Oconee GA-
Greene GA-
226 PM EST TUE FEB 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...MORGAN...WESTERN
PUTNAM...EASTERN WALTON...MONROE...WESTERN JONES...JASPER...NEWTON...
SOUTHEASTERN PIKE...SOUTHEASTERN HENRY...MADISON...SOUTHEASTERN
JACKSON...LAMAR...SOUTHEASTERN BARROW...NORTHWESTERN BIBB...
NORTHEASTERN UPSON...OGLETHORPE...SOUTHEASTERN SPALDING...CLARKE...
OCONEE AND NORTHWESTERN GREENE COUNTIES UNTIL 315 PM EST...
At 226 PM EST...National Weather Service doppler radar indicated a
line of strong thunderstorms along a line extending from Pocataligo
to near Starrsville to near Piedmont...and moving east at 40 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...the
leading edge of this line of storms has also exhibited
areas of localized rotation. A brief tornado could
quickly form.
Some locations in the path of these storms include
Macon, Monroe, Covington, Barnesville, Eatonton, Jackson, Madison,
Forsyth, Greensboro, Watkinsville, Monticello, Danielsville,
Lexington, Athens, Social Circle, Statham, Oxford, Nicholson,
Porterdale and Comer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3425 8327 3424 8318 3426 8314 3426 8311
3423 8308 3417 8310 3415 8306 3411 8303
3410 8304 3405 8299 3403 8293 3401 8294
3399 8288 3342 8331 3282 8371 3295 8434
3354 8393 3420 8339 3421 8337 3426 8330
TIME...MOT...LOC 1926Z 285DEG 34KT 3421 8330 3353 8385 3300 8422
WIND...50MPHLocal storm report, Feb 12, 2:27 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM TSTM WND DMG 1 NNW COLUMBUS 32.47N 84.99W
02/12/2019 MUSCOGEE GA BROADCAST MEDIA
THREE TREES WERE REPORTED DOWN ON THE TSYS CAMPUS IN
DOWNTOWN COLUMBUS.
&&
EVENT NUMBER FFC1900019
LREAVESLocal storm report, Feb 12, 2:46 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
246 PM EST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM TSTM WND DMG 2 ESE ROVER 33.19N 84.30W
02/12/2019 SPALDING GA PUBLIC
MULTIPLE REPORTS OF SHINGLES BLOWN OFF HOUSES NEAR THE
INTERSECTION OF QUARRY CIRCLE AND STONEBRIAR ROAD.
&&
EVENT NUMBER FFC1900020
LREAVESLocal storm report, Feb 12, 2:49 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
249 PM EST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 4 ESE HANDY 33.36N 84.90W
02/12/2019 COWETA GA EMERGENCY MNGR
A TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF
HIGHWAY 34 AND PROVIDENCE CHURCH ROAD.
&&
EVENT NUMBER FFC1900021
LREAVESLocal storm report, Feb 12, 2:50 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EST TUE FEB 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM NON-TSTM WND DMG HIGHLAND PARK 32.48N 84.94W
02/12/2019 MUSCOGEE GA PUBLIC
THE PUBLIC REPORTED TREES AND POWER LINES BLOWN DOWN
AROUND THE INTERSECTION OF AUBURN AVENUE AND MACON ROAD
IN COLUMBUS.
&&
EVENT NUMBER FFC1900022
20The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 2:35 AM EST | Dense Fog Advisory | FFC | Baldwin, Barrow, Bibb, Bleckley, Butts, Carroll and 58 more | 7 hr |
| Feb 12, 11:01 AM EST | Special Weather Statement | FFC | Floyd | 29 min |
| Feb 12, 12:27 PM EST | Special Weather Statement | FFC | Heard | 33 min |
| Feb 12, 12:49 PM EST | Special Weather Statement | FFC | Cherokee, Cobb, Dawson, Forsyth, Lumpkin | 26 min |
| Feb 12, 1:01 PM EST | Special Weather Statement | FFC | Clayton, Coweta, DeKalb, Douglas, Fayette, Fulton and 1 more | 29 min |
| Feb 12, 1:16 PM EST | Special Weather Statement | FFC | DeKalb, Forsyth, Gwinnett, Hall, Lumpkin, White | 29 min |
| Feb 12, 1:22 PM EST | Special Weather Statement | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 23 min |
| Feb 12, 1:36 PM EST | Special Weather Statement | FFC | Clayton, Fayette, Henry, Meriwether, Pike, Rockdale and 1 more | 24 min |
| Feb 12, 1:36 PM EST | Tornado Warning | FFC | Clayton, DeKalb, Henry, Rockdale | 24 min |
| Feb 12, 1:39 PM EST | Special Weather Statement | FFC | Banks, Barrow, Gwinnett, Hall, Jackson, White | 36 min |
| Feb 12, 1:40 PM EST | Special Weather Statement | FFC | Stewart, Webster | 35 min |
| Feb 12, 1:45 PM EST | Special Weather Statement | FFC | Chattahoochee, Marion, Talbot, Taylor, Upson | 30 min |
| Feb 12, 1:53 PM EST | Special Weather Statement | FFC | Butts, Henry, Jasper, Lamar, Monroe, Morgan and 5 more | 37 min |
| Feb 12, 1:54 PM EST | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Schley, Talbot and 2 more | 36 min |
| Feb 12, 2:15 PM EST | Special Weather Statement | FFC | Macon, Marion, Peach, Schley, Sumter, Taylor and 1 more | 30 min |
| Feb 12, 2:23 PM EST | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Macon, Peach, Talbot, Taylor and 1 more | 52 min |
| Feb 12, 2:26 PM EST | Special Weather Statement | FFC | Butts, Clarke, Jasper, Lamar, Madison, Monroe and 4 more | 49 min |
| Feb 12, 3:11 PM EST | Special Weather Statement | FFC | Baldwin, Greene, Hancock, Jones, Oglethorpe, Putnam and 3 more | 49 min |
| Feb 12, 3:14 PM EST | Severe Thunderstorm Warning | FFC | Baldwin, Bibb, Bleckley, Houston, Jones, Laurens and 2 more | 46 min |
| Feb 12, 4:00 PM EST | Special Weather Statement | FFC | Dodge, Emanuel, Glascock, Jefferson, Johnson, Laurens and 6 more | 30 min |
| Feb 12, 4:29 PM EST | Special Weather Statement | FFC | Emanuel, Glascock, Jefferson, Johnson, Montgomery, Toombs and 1 more | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.